Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Understanding Your LabsUnderstanding Your Labs
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Original vs Generic
Jul 14, 2013

I am a 50 yrs old male and have been diagnosed HIV+ in early Jan 2013. Doc started me on Atripla which was not bad at all. (very few side effects). When I applied at my med. aid for chronic meds they said I had to use generic (Odimune) which I started on 01 Jul 2013. I am now experiencing bad side effects (nightmares, loss of appetite, night sweats). Does my body need to adjust as it is only a week with Odimune (I certainly hope this is the case)? People say it contains exactly the same ingredients as Atripla, but it affects me differently and even tastes different. And then off course why is it cheaper? To me, anything cheaper is usually inferior, lol. I have also skipped one med on 06 Jul 2013, can this be why I feel so bad? What happens if someone takes 2 doses by mistake?

Response from Dr. Holodniy

Atripla and Odimune have the same 3 HIV meds at the same dose in them. Thus, in terms of effectiveness or side effects from the meds, there should be no difference. However, I can't speak to whether some of the filler ingredients might be different, and thus, producing some of these side effects. I would give it some time and see if these side effects continue or not. If your viral load is undetectable, then skipping or forgetting one dose is probably not an issue. Taking two doses at once could produce some of the side effects you list.



Previous
viral load flux
Next
CD4 Drop in Three Month

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement